Alert archive / Washington / Gale Warnings in 2011
Gale Warning 52, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 29, 2011, 2:04 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 2:04 PM PDT (21:04 UTC)
- Expired
- May 30, 2011, 2:48 AM PDT
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
983 WHUS76 KSEW 292104 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 204 PM PDT SUN MAY 29 2011 PZZ131-132-300515- /O.UPG.KSEW.SC.Y.0726.000000T0000Z-110530T1000Z/ /O.NEW.KSEW.GL.W.0052.110529T2104Z-110530T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 204 PM PDT SUN MAY 29 2011 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE TO THE STRAIT. * WIND...WEST 25 TO 35 KNOTS LATE THIS AFTERNOON AND THIS EVENING. * WAVES...4 TO 6 FEET LATE THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-133-134-300515- /O.NEW.KSEW.SC.Y.0727.110529T2104Z-110530T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 204 PM PDT SUN MAY 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. * AFFECTED AREAS...THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA...THE NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS...AND ADMIRALTY INLET. * WIND AND WAVES...WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS IN THE WESTERN STRAIT AND NORTHERN INLAND WATERS AND NORTHWEST WIND 15 TO 25 KNOTS IN ADMIRALTY INLET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
396 WHUS76 KSEW 300349 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 849 PM PDT SUN MAY 29 2011 PZZ131-132-301000- /O.CON.KSEW.GL.W.0052.000000T0000Z-110530T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 849 PM PDT SUN MAY 29 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE TO THE STRAIT. * WIND...WEST 25 TO 35 KNOTS LATE THIS AFTERNOON AND THIS EVENING. * WAVES...4 TO 6 FEET LATE THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-133-134-301000- /O.CON.KSEW.SC.Y.0727.000000T0000Z-110530T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 849 PM PDT SUN MAY 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * AFFECTED AREAS...THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA...THE NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS...AND ADMIRALTY INLET. * WIND AND WAVES...WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS IN THE WESTERN STRAIT AND NORTHERN INLAND WATERS AND NORTHWEST WIND 15 TO 25 KNOTS IN ADMIRALTY INLET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
712 WHUS76 KSEW 300948 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 248 AM PDT MON MAY 30 2011 PZZ131-132-301800- /O.CAN.KSEW.GL.W.0052.000000T0000Z-110530T1000Z/ /O.NEW.KSEW.SC.Y.0728.110530T0948Z-110531T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 248 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE GALE WARNING HAS ENDED. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE TO THE STRAIT. * WIND...WEST 15 TO 25 KNOTS EARLY THIS MORNING...AND AGAIN LATE THIS AFTERNOON AND EVENING. * WAVES...2 TO 4 FEET EARLY THIS MORNING...AND AGAIN LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-134-301100- /O.CAN.KSEW.SC.Y.0727.000000T0000Z-110530T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 248 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 29, 9:00 AM PDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 29, 9:00 AM PDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PDT SUN MAY 29 2011
.SYNOPSIS...AN UPPER TROUGH IS MOVING INLAND OVER THE WESTERN U.S.
WHILE ANOTHER UPPER LEVEL LOW WILL REACH THE OFFSHORE WATERS MONDAY.
THE LOW WILL WEAKEN AND MOVE INTO NORTHERN CALIFORNIA WEDNESDAY.
ANOTHER UPPER TROUGH MIGHT APPROACH THE REGION LATE IN THE WEEK. THE
TENDENCY FOR UPPER TROUGHS TO LINGER ALONG THE WEST COAST IN THE
WEEK AHEAD WILL KEEP CLOUDS AND A CHANCE OF SHOWERS IN THE FORECAST.
&&
.SHORT TERM...THE LATEST VISIBLE IMAGE THIS MORNING SHOWS STRATUS
SOCKED IN ACROSS MUCH OF WRN WA WITH THE EXCEPTION OF AREAS W OF THE
I-5 CORRIDOR N OF TACOMA AND THE OLYMPICS WHERE SKIES ARE MOSTLY
SUNNY. MODELS DO NOT SEEM TO SHOWING ENOUGH LOW LEVEL MOISTURE
ACROSS THE INTERIOR THIS MORNING WHICH MAKES THE CLOUD COVER AND
HIGH TEMP FORECAST A BIT TRICKY. ONSHORE GRADIENTS ARE PICKING UP
AND A DECENT MARINE PUSH IS EXPECTED LATER TODAY OR THIS EVENING.
THE CURRENT TRENDS SUGGEST CURRENT CLOUD DECK MAY LIFT AND BREAK UP
A BIT AROUND MIDDAY WITH SUN BREAKS THIS AFTERNOON BEFORE FILLING
BACK IN THIS EVENING. MOS TEMPS STILL SEEM A COUPLE DEGREES TO WARM
BASED ON THE AMOUNT OF MARINE AIR IN PLACE SO LOW 60S SEEM
REASONABLE ASSUMING WE GET SOME SUNBREAKS.
STRONG SW ONSHORE FLOW TONIGHT SHOULD BRING A DEEP LAYER OF STRATUS
INTO ALL OF OF THE WRN WA LOWLANDS OVERNIGHT. MODELS AGAIN APPEAR TO
BE UNDERESTIMATING THE DEPTH OF THE MARINE LAYER AND I SUSPECT BREAK
OUT TIMING WILL BE LIKE MID/LATE AFTERNOON RATHER THAN LATE MORNING
AS NAM MOS AND OTHER MODELS SUGGEST. THE CURRENT FORECAST INDICATES
SLIGHT WARMING BUT I MAY NEED TO TAP THE MONDAY HIGH TEMPS DOWN A
COUPLE DEGREES WITH THE AFTERNOON FORECAST. THERE MAY BE SOME
SPRINKLES AS THE LAYER TURNS OVER IN THE AFTERNOON BUT NOTHING
MEASURABLE EXPECT AND WILL KEEP LOW POPS CONFINED TO THE CASCADES
WHERE A FEW SHOWERS ARE POSSIBLE.
THE UPPER LOW WELL OFF THE WA COAST MONDAY WILL SLIDE SE AND STALL
OFF THE OREGON/N CA COAST MONDAY NIGHT INTO TUESDAY. MODELS HAVE
BEEN SHOWING A DEFORMATION PRECIP BAND TO FORM OVER OREGON AND LIFT
NWD INTO WRN LATER MONDAY NIGHT AND TUESDAY. THE 06Z GFS IS A BIT
STRONGER THAN THE 12Z NAM BUT BOTH MODELS SHOW SOME QPF AROUND WRN
WA DURING THIS PERIOD. CURRENT POPS LOOK FINE WITH SOME UNCERTAINTY
ON TIMING AND COVERAGE OF PRECIP. MERCER
.LONG TERM...PREVIOUS DISCUSSION FOLLOWS...AS THE UPPER TROF WORKS
INTO THE WESTERN U.S. THRU THE WEEK A CHANCE OF SHOWERS WILL
PERSIST. TOWARD THE END OF THE WEEK THE FCST HAS JUST PARTLY CLOUDY
SKIES. THE GLOBAL MODELS STILL DO NOT SHOW A DECENT RIDGE BUILDING
INTO THE AREA...IN FACT A WEAK LINGERING TROF PERSISTS INTO NEXT
WEEKEND IN THE GFS. THE ECMWF IS DIFFERENT...TOWARD THE END OF NEXT
WEEK HAS YET ANOTHER UPPER LOW DROPPING DOWN OUT OF THE N PACIFIC SO
THAT BY FRIDAY A COOLER WETTER FCST MIGHT BE A GOOD IDEA. FCST IS
UNCERTAIN TOWARD THE END OF NEXT WEEK BUT NO CHANGES THIS SHIFT. 19
&&
.AVIATION...AN UPPER LOW OVER NORTHERN NEVADA COMBINED WITH A RIDGE
OF HIGH PRES EXTENDING FROM THE OREGON OFFSHORE WATERS NE INTO
BRITISH COLUMBIA WILL GIVE NE FLOW ALOFT. A SURFACE RIDGE OF HIGH
PRES ALONG ABOUT 130W COMBINED WITH LOWER PRESSURE E OF THE CASCADES
WILL GIVE LOW LEVEL ONSHORE FLOW. THE ONSHORE FLOW WILL STRENGTHEN
LATE THIS AFTERNOON AND TONIGHT AS THE OFFSHORE RIDGE MOVES EAST
INTO THE COASTAL WATERS. THE ONSHORE FLOW WILL WEAKEN MONDAY AS
ANOTHER LOW NOW OVER THE GULF OF ALASKA SHIFTS SE TOWARD EXTREME SW
OREGON LATE MON NIGHT.
MOISTURE WRAPPING SW AROUND THE UPPER LOW OVER NEVADA HAS SWUNG INTO
WESTERN WASHINGTON. A CLOUD DECK EXTENDS SE OF A LINE FROM
KHQM-KPAE-50E CYXX. CLOUD BASES HAVE LOWERED TO 030-035 EARLY THIS
MORNING AS THE BOUNDARY LAYER HAS COOLED. THIS DECK IS EXPECTED TO
BREAK AND POSSIBLY SCATTER OUT MIDDAY WITH INSOLATION.
IN THE MEAN TIME A LOWER MARINE STRATUS DECK WITH BASES AROUND 020
HAS PUSHED ONSHORE AND IS BEGINNING TO SPREAD E INTO THE STRAIT OF
JUAN DE FUCA. AS ONSHORE PRES GRADIENTS INCREASE LATER THIS
AFTERNOON THIS STRATUS LAYER WILL SPREAD RAPIDLY INLAND AND ENGULF
THE ENTIRE AREA W OF THE CASCADES. EXPECT OVC010-015 ACROSS THE AREA
BY 08Z TONIGHT. THIS STRATUS LAYER WILL GRADUALLY LIFT AND BREAK
DURING THE MID TO LATE AFTERNOON HOURS MON.
KSEA...SW WIND 4-7 KT RISING TO 8-12 KT DURING THE AFTERNOON AND
EVENING HOURS. WINDS WILL EASE TO S 5-8 KT AFTER MIDNIGHT. CIGS
030-035 WILL SCATTER OUT 19-20Z TODAY. EXPECT BKN020 TO SPREAD
RAPIDLY TO THE TERMINAL BY 06Z TONIGHT THEN LOWER TO OVC010 08-10Z
EARLY MON. STRATUS WILL LIKELY NOT LIFT AND BREAK UNTIL AFTER 21Z
MON. ALBRECHT
&&
.MARINE...A RIDGE OF HIGH PRESSURE IN THE OFFSHORE WATERS COMBINED
WITH LOWER PRES E OF THE CASCADES WILL GIVE ONSHORE FLOW TODAY. THE
ONSHORE FLOW WILL INCREASE DURING THE AFTERNOON AND EVENING HOURS AS
THE OFFSHORE RIDGE MOVES INTO THE COASTAL WATERS.
WESTERLY WINDS THROUGH THE STRAIT OF JUAN DE FUCA LATE THIS
AFTERNOON AND TONIGHT WILL LIKELY BE STRONGER THAN WHAT HAS BEEN
EXPERIENCED THE PAST COUPLE DAYS. AT THIS POINT WILL MAINTAIN THE
SMALL CRAFT ADVISORY FOR THE CENTRAL AND EASTERN STRAIT FOR WEST
WINDS 20 TO 30 KT...BUT BRIEF GALES ARE NOT OUT OF THE QUESTION THIS
EVENING. WILL REASSESS AFTER LOOKING AT THE NEW 12Z GUIDANCE.
THE RIDGE WILL MOVE INLAND LATE TONIGHT. A LOW IN THE CENTRAL GULF
OF ALASKA WILL MOVE RAPIDLY SE INTO THE SOUTHWEST OREGON OFFSHORE
WATERS LATER MON INTO TUE. THIS WILL PRODUCE RATHER LIGHT LIGHT
WINDS ACROSS THE FORECAST AREA.
ONSHORE PRESSURE GRADIENTS WILL INCREASE SOMEWHAT TUESDAY INTO
THURSDAY AS THE OFFSHORE FLOW MOVES EAST OF THE CASCADES. ALBRECHT
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL STRAIT OF JUAN DE FUCA AND EAST
ENTRANCE.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:04 PM PDT | Small Craft Advisory | SEW | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.